MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Anxiety (2328); Shaking/Tremors (2515)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported following the intraocular lens implantation the patient had experienced glare and strong reflections in both eyes.The patient was also diagnosed with positive dysphotopsia.A lens exchange was performed but it is not clear in which eye the lens was replaced.The patient mentioned it has greatly impacted quality of life and overall health.The patient also had to use many pairs of glasses like tinting, polarization etc.To minimize the light reflections.The product also has caused a great disruption to their daily lives.Additional information has been requested and received stating glare issues in left eye after surgery in certain settings indoor during the day and at night indoors due to lights.Strong reflections/flashes became more noticeable 1-2 months after surgery as i began to experience different environments.Glare and reflections issues became much more noticeable in both eyes in late (b)(6) 2021.Most symptoms occur in the daylight as opposed nighttime.Theses issues have become more disruptive.Additional information has been requested and received stating the patient complained about fluttering of the vision.It was reported that she had about a 3 week history of these complaints.It was unclear to the physician at the time when the patient reported about the initial complaints if these were strictly related to the iol as these had not been noted until several months after surgery.The physician noted a slight head tremor only seen under magnification on at the slit lamp and thought that perhaps this was contributing to her complaints of fluttering.As there are two medical device reports associated with this patient.This report is for left eye.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating the patient has had an acceptable outcome from implantation of the lens, however the positive dysphotopsia issues is the patient day life was very disruptive and is ongoing.It was further communicated that the patient had experienced distress and anxiety since the cataract surgery.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received from the physician stating as the patient had experienced dysphotopsia including fluttering which the patient had found bothersome enough to undergo iol exchanges in both eyes with another surgeon.As there are two medical device reports associated with this patient.This report is for left eye.

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16982374
Report Number9612169-2023-00381
Device Sequence Number6762780
Product Code MJP
UDI-Device Identifier00380652250283
UDI-Public00380652250283
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberSN6AT4
Device Catalogue NumberSN6AT4.130
Device Lot Number21192973
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer09/22/2023
11/08/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date10/11/2023
12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age62 YR
Patient SexFemale